I have recently started a treatment regimen of Tetracycline and Epiduo gel to treat the symptoms of Rosacea (swollen, red nose, a few bumps). My nose is redder and more swollen than ever. Could the treatments be the culprit, or could this just be a coincidence? I also had an IPL treatment a week ago. Thank you.
Rosacea Treatments Caused the Symptoms to Worsen?
Doctor Answers (1)
I Question The EpiDuo
Tetracycline is certainly a fine drug for Rosacea. Some would argue even the mainstay.And the green light IPL is often employed for the vascular component of this malady.
However, I do question he use of EpiDuo. Epiduo is a combination of Differin 0.1 and Benzoyl Peroxilde 2.5% in a gel vehicle. Some Rosacea patients do not tolerate gel vehicles very well. That is the reason the Metrogel people came out with Metrocream. You may be one of those people. Further, BP is not a very good mediciation for Rosacea as many people find this irritating.
There is a possiblity that your skin flared as one of the normal vagaries of this coindiltion. Still I would switch the EpiDuo to soemthing else such as Metrocream, Metrogel, or Finacea gel. Nicacinamide products, Aveeno Ultracalming cream with Feverfew and ReVale Skin are also good.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.